U.S. doctors online nowAsk doctors free
MD
A 39-year-old female asked:

i take voltaren (diclofenac) 2x/day for chronic low back pain. but i also have swelling in hand/foot/knee that it doesn't help.i'm late 30's.what else could it be?

3 doctor answers15 doctors weighed in
Dr. Michio Abe
Internal Medicine 26 years experience
Voltaren (diclofenac): I would go see a doctor if i were you. What you got could be due to many different things, and more pertinent history such as would be necessary to throw some possible causes at you. Rheumatoid arthritis, lupus, arthritis due to inflammatory bowel disease or chronic hepatitis, or complex regional pain syndrome/rds are some of the possible causes. Voltaren (diclofenac) could be bad for your heart and kidneys.
Dr. John Goldman
Rheumatology 55 years experience
Why back pain: Your evaluation needs to clarify why you have back pain. There are inflammatory back disorders such as ankylosing spondylitis that can respond to voltaren (diclofenac) and this inflammatory condition may be related to the swelling you are describing.
Dr. Susan Wingo
Endocrinology 33 years experience
Side Effect?: Swelling in the hands & feet could be a side effect of voltaren, (diclofenac) which can cause fluid retention, or excess protein loss in the urine, resulting in edema, or swelling due to having too much fluid in the tissues.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

GA
A 45-year-old member asked:

I get a sore throat every day. Slight nasal congestion and raspy voice. Swollen glands too. Advil helps, but it comes back.. Any suggestions?

2 doctor answers7 doctors weighed in
Dr. Mike Bowman
ENT and Head and Neck Surgery 19 years experience
See your ENT: You have some sort of chronic problem, but it is hard to know what is going on over the computer. Most likely you are dealing with allergies, chronic sinusitis, or perhaps laryngeal reflux. A thorough history, physical exam and maybe some x-rays or other tests will help sort out the problem. Sinus rinses are a helpful solution for sinus congestion and allergy complaints as well. Good luck!
A 24-year-old member asked:

Dizziness reduced cognation lack of focus forgetful ear and eye pain headaches nausiea. Also abdom pain. Side pain back pain weakness of limbs?

2 doctor answers6 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Dizzy: With multiple complaints which apparently are uncomfortable, you need to see your pcp to find out the cause, whether medical problem or effect of some medication.
A 29-year-old female asked:

I'm a 29 year old female. I have had my appendix removed at the age of 15. I don't have any other health issues. Lately i've been having pain in the left side of my chest. I've also had severe lower back pain that radiates to my legs. I have also had a fe

2 doctor answers3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Severe lower back pa: Not likely that the symptoms have anything to do with your appendectomy. Chest pain along with severe pain in the back should be looked at by your physician. This could be something serious so see your dr.
Spencer, NY
A 50-year-old female asked:

Platelets 159, monocytes 10%, the rest of CBC normal. Mono test neg. Thyroid fine. Bruising, bleeding gums, very painful hip, wakes me up. My gp is baffled. What, if anything, should I do to find out what is going on? Thanks.

2 doctor answers2 doctors weighed in
Dr. David Nelson
Family Medicine 33 years experience
Seek help: It is possible to have mono with a normal mono test. The bruising and bleeding gums are really worrisome. I would ask to see a hematologist for further testing.
A 38-year-old member asked:

What could symptoms of severe weight loss, heart palpitations, stomach pain, and respiratory distress signify?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Crespin
Gastroenterology 28 years experience
Thyroid, beri beri: Beri-beri is due to a vitamin deficiency and can cause heart palpitations weight loss, congestive heart failure and respiratory distress. Hyperthyroidism could also cause a lot of these symptoms. You should see a doctor where they could check your blood thyroid levels.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 26, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.